MAUDE Adverse Event Report: MEDTRONIC, INC ZUMA Z2 6F GUIDE CATHETER; CATHETER, PERCUTANEOUS

MEDTRONIC, INC ZUMA Z2 6F GUIDE CATHETER; CATHETER, PERCUTANEOUS
Catalog Number Z26FR40
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/14/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A zuma guide catheter was used during a procedure, femoral approach was used.The intended lesion was in the lad and was very tortuous.No damage was noted to the device packaging.The device was removed from packaging per ifu.The device was inspected and prepped prior to use.A large 45 cm sheath was also used.Resistance was encountered advancing the zuma, it could not reach the target lesion.Approximately a half to one third of the zuma broke off in the sheath prior to the attempted balloon delivery.The physician was able to remove the guide with the sheath with no harm to the patient.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis: received for analysis was a (b)(4) 6f zuma guide catheter with original folded pouch and die card, the outer box was not returned.The lot number 0009135539 matched the complaint file.The catheter was received in three pieces, the whole catheter was received.Approximate whole length received 108cm 60cm-120cm +1cm, -3cm or as requested by customer.Catheter actual inner diameter 0.070¿ and actual outer diameter 0.0815¿.Physical measurements show the device meets specification.Visual inspection detected a kink 14cm to the tip, the catheter exhibited crushed sections near the likely cut and torqued to break shaft.The twisting to the shaft was severe enough to close the inner lumen of the catheter at both ends of the break.The distal tip was found to be round and smooth and exhibited no damage.The introducer sheath was not returned to aid in definite root cause determination.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A zuma guide catheter was used during a procedure, femoral approach was used.The intended lesion was in the lad and was very tortuous.No damage was noted to the device packaging.The device was removed from packaging per ifu.The device was inspected and prepped prior to use.A large 45cm sheath was also used.Resistance was encountered advancing the zuma, it could not reach the target lesion.Approximately ½ to 1/3 of the zuma broke off in the sheath prior to attempted balloon delivery.The physician was able to remove the guide with the sheath with no harm to the patient.

Brand Name
ZUMA Z2 6F GUIDE CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MEDTRONIC, INC
37a cherry hill dr
danvers MA 01923
MDR Report Key7669712
Report Number1220452-2018-00088
Device Sequence Number805226
Product Code DQY
UDI-Device Identifier00613994813602
UDI-Public00613994813602
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K010579
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/08/2020
Device Catalogue NumberZ26FR40
Device Lot Number0009135539
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/18/2018
Initial Date Received by Manufacturer 06/15/2018
Supplement Date Received by Manufacturer08/08/2018
11/07/2018
Initial Report FDA Received Date07/09/2018
Supplement Report FDA Received Date10/03/2018
11/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age88 YR
Patient Weight71